Wildfire, Armstrong
- When
- August 17, 1:34 PM CST to August 18, 4:45 PM CST
- Where
- Armstrong forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
The Green Juniper Wildfire began around 1334CST about twelve miles northwest of Paloduro TX in Armstrong county. The wildfire consumed approximately three hundred acres and there were no reports of any structural damages, homes threatened or homes destroyed and there were also no reports of any injuries or fatalities.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Green Juniper Wildfire began around 1334CST about twelve miles northwest of Paloduro TX in Armstrong county. The wildfire consumed approximately three hundred acres and there were no reports of any structural damages, homes threatened or homes destroyed and there were also no reports of any injuries or fatalities. The Texas A&M Forest Service responded to the wildfire which was contained by 1645CST on August 18.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 17, 11:37 AM CST, 1 hour 57 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1237 PM CDT Sat Aug 17 2019
.AVIATION...
For the 18Z TAFs, isold thunderstorms may develop just to the east
of the terminal sites late this afternoon and evening. Therefore,
since the expected development location should not impact any of
the 3 TAF sites, have decided not to include mention of tstms durg
this fcst cycle. Some sort of boundary or outflow boundary will
likely move southward across KGUY and KDHT late tonight into
Sunday morning, and will likely be near KAMA towards the very end
of the fcst period. Surface winds are expected to become northwest
to north behind this boundary. Otherwise, VFR conditions are
anticipated at KGUY, KDHT, and KAMA through 18Z Sunday.
02
&&
.PREV DISCUSSION... /Issued 647 AM CDT Sat Aug 17 2019/
AVIATION...
For the 12z TAFs...
Low-level jet will lead to areas of low-level wind shear around
AMA for the first couple of hours of the forecast. Surface winds
expected to trend to southwest this morning, with occasional gusts
this afternoon in the 15 to 20 kt range. Isolated to scattered
thunderstorms this afternoon evening expected to be mainly east of
all terminals, with likelihood of a direct impact to any terminal
being too low to include in forecasts at this time. High-level
cumulus expected to increase this afternoon and evening, remaining
well within VFR range.
Cockrell
PREV DISCUSSION... /Issued 335 AM CDT Sat Aug 17 2019/
SHORT TERM...Today and Tonight
Isolated to scattered thunderstorms continue at this time across
southeast half of Combined Texas and Oklahoma Panhandles. With slow
movement of shortwave trof emerging from northeast New Mexico, have
opted to include isolated showers and thunderstorms during morning
hours across much of this same area. Expect that thunderstorms
will increase in coverage during the late afternoon and early
evening, with best coverage across eastern sections where
instability and low-level moisture flux convergence will be
maximized. Shear expected to rise above 30 kt during the evening
across eastern sections. Well mixed inverted-V soundings and
DCAPES well above 1000 J/kg, expect that strong to severe gusts
will be possible with the stronger storms. High temperatures today
expected to be at or slightly above those of yesterday. Will
issue Heat Advisory for Palo Duro Canyon, Armstrong, Potter,
Randall, and Hutchinson Counties where highs of 105 degrees are
expected.
Cockrell
LONG TERM...Sunday through Friday
The heat continues for the first part of the extended periods, as
high temperatures remain at or above 100 degrees on Monday. Some
areas on Monday will be near 105, or maybe slightly higher,
meaning additional heat advisories may be necessary early next
week. The GFS,ECMWF,and the various blends suggest the ridge
center will be right on top of the Panhandles, to the tune of
594-595dm heights. Therefore, Monday will be the hottest day next
week, as the extended models start to show some improvement in the
pattern.
The improvement begins as early as Tuesday, as the ridge axis
shifts just enough to allow some mid and high level moisture to
increase from the monsoon, which will increase clouds through much
of the day on Tuesday. This will allow for temperatures to not
drop a few degrees, but still topping out in the upper 90s.
Monsoonal thunderstorms are expected to develop in the higher
terrain late Tuesday, and some of those will make their way into
the Panhandles early Wednesday. Northwest flow continues through
the day on Wednesday, and rain chances increase for everyone as
well. With increased cloud cover and at least scattered
thunderstorms, high temperatures will only reach the lower 90s on
Wednesday, and may not even reach 90 degrees on Thursday.
Confidence in this scenario is bolstered by the fairly good
agreement in the synoptic scale models, and the GEFS mean. There are
some subtle differences, especially Tuesday afternoon, where the
ECMWF doesn't quite decrease the ridge as fast as the GFS/GEFS.
However, by Wednesday afternoon, most solutions begin to converge
on northwest flow across the region and at least some chances for
rain/thunderstorms.
While rain chances and a bit lower temperatures will be nice, by
the end of the week, the ridge begins to build eastward, which
should spell back to seasonable normals by next weekend.
Fox
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 8 PM CDT this evening for the following
zones: Armstrong...Hutchinson...Palo Duro Canyon...Potter...
Randall.
OK...None.
&&Hazardous Weather Outlook National Weather Service Amarillo TX 355 AM CDT Sat Aug 17 2019 OKZ001>003-TXZ001>020-317-172100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 355 AM CDT Sat Aug 17 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Isolated thunderstorms will occur across mainly the eastern half of the Panhandles. Some of the storms may become severe, with damaging winds the primary threat. High temperatures are expected to reach 105 or higher in Palo Duro Canyon, Armstrong, Potter, Randall, and Hutchinson Counties this afternoon. A heat advisory is in effect for those areas until 8 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible across Tuesday night through Thursday. Some of the storms may become severe with damaging winds the main threat. High temperatures are expected to warm into the 105 to 108 degree range in Palo Duro Canyon and parts of the central Texas Panhandle Sunday and Monday. A heat advisory may become necessary for these areas. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be necessary this afternoon and tonight.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
857 AM CDT SAT AUG 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM TSTM WND GST 1 WNW FRITCH 35.65N 101.62W
08/15/2019 M62 MPH MOORE TX MESONET
0532 AM TSTM WND GST 1 WNW FRITCH 35.65N 101.62W
08/15/2019 M73 MPH MOORE TX MESONET
&&
EVENT NUMBER AMA1901080 AMA1901081
ANDRADEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1122 AM CDT SAT AUG 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 5 NW NEW MOBEETIE 35.58N 100.51W
08/16/2019 WHEELER TX LAW ENFORCEMENT
ATV WAS MOVED SEVERAL FEET AND FLIPPED OVER INTO A
POLE. A MOTERCYCLE TRAILOR WAS PUSHED OFF BLOCKS AND
CAMPER WAS MOVED A FEW INCHES. WINDS WERE WELL AWAY FROM
THUNDERSTORM CORE AND MAY HAVE BEEN RELATED TO A HEAT
BURST PROCESS.
&&
EVENT NUMBER AMA1901086
MJGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1123 AM CDT SAT AUG 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 5 NNW PAMPA 35.61N 101.00W
08/16/2019 M59 MPH GRAY TX AWOS
1015 PM TSTM WND DMG 5 NW NEW MOBEETIE 35.58N 100.51W
08/16/2019 WHEELER TX LAW ENFORCEMENT
ATV WAS MOVED SEVERAL FEET AND FLIPPED OVER INTO A
POLE. A MOTERCYCLE TRAILOR WAS PUSHED OFF BLOCKS AND
CAMPER WAS MOVED A FEW INCHES. WINDS WERE WELL AWAY FROM
THUNDERSTORM CORE AND MAY HAVE BEEN RELATED TO A HEAT
BURST PROCESS.
1137 PM TSTM WND GST 6 E CANADIAN 35.92N 100.28W
08/16/2019 M61 MPH HEMPHILL TX MESONET
0315 AM TSTM WND GST 2 WSW CLARENDON 34.92N 100.93W
08/17/2019 M79 MPH DONLEY TX MESONET
0510 AM TSTM WND GST 2 E PAMPA 35.54N 100.93W
08/17/2019 M58 MPH GRAY TX MESONET
&&
EVENT NUMBER AMA1901082 AMA1901086 AMA1901083 AMA1901084 AMA1901085
ANDRADEThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908479.